MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-977
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, pre-operatively, the needle and thread broke.There was no patient involved.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one photo of a device.The photo noted the needle was detached from the suture.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation of summary: post market vigilance (pmv) led an evaluation of seven devices.The visual inspection of the returned product noted six sutures and thirteen needles.Two of the needles were observed to be detached from the sutures.The retainers were inspected with no abnormalities.Because the needles were observed to not be broken and no sealed samples were received, pmv cannot confirm the reported condition of needle broken.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7127190
Report Number9612501-2017-06800
Device Sequence Number19188195
Product Code GAW
UDI-Device Identifier20884521039756
UDI-Public20884521039756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberVP-977
Device Catalogue NumberVP-977
Device Lot NumberD7D1818X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer01/17/2018
02/22/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date01/25/2018
03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1